Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

144 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest remedy for itchy red rash on underarms

Answered by
Dr.
Dr. Hardik Pitroda

Dermatologist

Practicing since :2010

Answered : 1489 Questions

default
Posted on Mon, 11 Aug 2014 in Skin Hair and Nails
Question: Developed a rash on both underarms, and now spreading to chest. They're red bumps that itch but aren't painful. I've been using hydro-cortisone until a week ago where I started using a prescribed steroid cream. I'm thinking it has to do with being in Ketosis, but I don't know. It was going away until I played basketball the other day and it's flared up big time. What can I do?
doctor
Answered by Dr. Hardik Pitroda 16 minutes later
Brief Answer:
? tinea , pictures requested

Detailed Answer:
Hello,
Thank you for posting on HCM.
Its very difficult to point specific diagnosis in absence of clinical examination.Still from the history and description you have given, I think you got a fungal skin infection called Tinea.
Therefore, I insist you to post good clinical pictures to me so I can make perfect diagnosis and thus help you in a better way.
You can send pictures to email id - YYYY@YYYY with the title 'ATTN Dr Hardik Pitroda'.
Once I will review the pictures, I will get back to you asap.
Thanks
Dr Hardik Pitroda
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Hardik Pitroda 20 hours later
Hi, I have provided some attachments. Please review them.
doctor
Answered by Dr. Hardik Pitroda 2 hours later
Brief Answer:
Oral antihistaminics

Detailed Answer:
Hello,
Thank you for uploading the pictures.
From keen review, its looks like you are having episodes of urticaria or hives, a kind of allergic skin eruption.
It can occur after any infection, food or drug intake etc
Thus, I would advise you to consult a dermatologist for better management.
The best treatment is to avoid the offending allergen. To find the possible allergen I believe in taking thorough history and would run some basic investigations.
Usually,for treatment I advise a long term (3-4 month) course of various antihistaminics with or without corticosteroids.
For faster relief mild hydrocortisone cream can be applied over rash but still the antihistaminics remain the main treatment.
Also, in certain non-responding cases various other medications like dapsone, montelukast, cyclosporine, omalizumab can be tried.
Hope the answer was useful.
Let me know if you have any more doubts.
Thank you
Dr Hardik Pitroda
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Hydrocortisone cream

doctor1 MD

Hello doctor The left side corner of the lower and lips and it's lowercvrrmillion border is giving me trouble , I feel like it's dry and some kind of tape is stuck to it sometimes , sometimes I feel little bit of itchy in the corner where the...

doctor1 MD

Hello doctor This is XXXX , I am presently in south XXXXXXX ... for the past couple of days the right side lower lips is red like rashes sometimes sometimes it is not . Also today there was many dead skin around the vermillion border so I wiped it...

doctor1 MD

Hello doctor The left side of the lower lips feels sore like the skin is peeled or a pimple is there ( actually last two days the entire lower lips were dry flaky and peeling so I wiped it off with cotton bud applied hydrocortisone cream overnight...

doctor1 MD

hello Dr, I have a callused and try skin on medial or the ulnar side of my wrist . the doctor prescribed me a hydrocortisone cream, i used it but not as frequent.and now i am noticing cracks in that area of the skin and it is too dry to feel any sensation on it. it happenned suddenly since a year and a half and i was unable to diagnose the reason. Can you please help. thanks

doctor1 MD

My 7 year old granddaughter has been crying for a half hour due to extremely itchy vaginal area. She has seen her pediatrician about this recently and no diagnosis has been available. This bout this evening was quite exteeme. I gave her an aveno bath- put hydrocortisone cream on her and have her the prescribed dose of benedryl . She is finally resting comfortably. What could this be?

doctor1 MD

Two days ago my scalp started to itch at the back of my neck.Now I lhave a rash extendine from the top of my left ear down behind my earwhich is red and itchy and swollen .Feels like I have a lump behind my left ear.Not to mention bumps that are swelling up in my scalp.Tried benadryl , hydrocortisone cream . The itching is driveing me crazy.

doctor1 MD

Hi my husband is suffering from fungal infection of the groin , his dermatologist prescribed him canesten and nizorale cream. since he started the treatment his situation became much worse and the infection spread! so he went back and the doctor prescribed him Gupisone 20mg tablets and a hydrocortisone 17 butyrate 0.1% cream. His skin is really irritated already is it safe to use such treatment as it contains steroids which might increase the irritation?